MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX ADVANCE PEEK W/CORD; SCREW, FIXATION, BONE

DEPUY MITEK LLC US 4.5 HEALIX ADVANCE PEEK W/CORD; SCREW, FIXATION, BONE
Catalog Number 222303
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the device was returned in used condition.The handle and shaft are in good condition.Upon reviewing the anchor tip it was found that is deformed due to bone friction while insertion.The anchor has a little crack at the distal end.Biological matter can be observed in the center hole of the anchor.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the 4.5 healix advance peek w/cord would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to axial misalignment; as per ifu; insert the distal tip of the peek or br anchor into the bone hole while maintaining the same axial alignment.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that the 4.5 healix advance peek w/cord device was defective.During in-house engineering evaluation, it was determined that the anchor tip of the device was deformed due to bone friction while inserting.It was unknown if there was patient involvement.There were no adverse patient consequences nor surgical delay reported.The date of event was unknown but was known to have occurred in 2024.No additional information was provided.

Brand Name
4.5 HEALIX ADVANCE PEEK W/CORD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20926310
Report Number1221934-2024-04444
Device Sequence Number14719608
Product Code HWC
UDI-Device Identifier10886705021390
UDI-Public(01)10886705021390(10)INCOMPLETE
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown